Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

What causes eye irritation with redness and dryness?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 5709 Questions
hello im suffering from a saver eye irritation, my eyes are red, itchy, and dry. This is what ive done so far,,,rubbed Vaseline on it to keep down the itching and dryness. my ? it ok to use Timolo eye gel until I can be seen on monday
Posted Fri, 21 Mar 2014 in Vision and Eye Disorders
Answered by Dr. Dadapeer K 48 minutes later
Brief Answer: This looks like conjunctivitis. Detailed Answer: Hello Welcome to health care magic I am Dr Dadapeer K an ophthalmologist and I answer health problems related to eye. I saw the photograph attached to the query and reviewed the history, it seems you are having redness and discharge from the eyes and you are having complaints of irritation, itching and dryness. All these symptoms indicate inflammation of conjunctiva called as conjunctivitis either infective or allergic in etiology. Vaseline if gets into the eyes can cause irritation hence avoid using it. Timolol is a antiglaucoma medication hene it is not helpful in your condition. Hence you require treatment by antibiotic eye drops like ciprofloxacin eye drops and artificial tears eye drops. Later you can consult your eye doctor and depending on the response the eye drops can be changed as per his advice. Hope I have answered your question and the information is helpful to you. Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor